Alert archive / Texas / Special Weather Statements in 2014
Special Weather Statement, NWS El Paso, TX
NWS El Paso, TX issued this special weather statement at Aug 9, 2014, 6:21 AM MDT for El Paso County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2014, 6:21 AM MDT (12:21 UTC)
- Expired
- Aug 9, 2014, 7:15 AM MDT
- In force
- 54 min
- Issued by
- NWS El Paso, TX
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 38 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 0.4 hours before the alert went out and 375 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 174 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 2118 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
568
WWUS84 KEPZ 091221
SPSEPZ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
621 AM MDT SAT AUG 9 2014
NMZ411-413-TXZ418>420-423-091315-
EASTERN/CENTRAL EL PASO COUNTY TX-NORTHERN HUDSPETH HIGHLANDS/HUECO
MOUNTAINS TX-RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH
COUNTIES TX-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-SOUTHERN
TULAROSA BASIN NM-WESTERN EL PASO COUNTY TX-
621 AM MDT SAT AUG 9 2014
...STRONG THUNDERSTORMS THREATENING SOUTHEASTERN DONA ANA...
SOUTHWESTERN OTERO AND EL PASO COUNTIES THROUGH 715 AM MDT...
AT 610 AM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS OVER EL PASO TEXAS AND SURROUNDING AREAS.
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING WILL OCCUR WITH THIS
ACTIVITY.
LOCATIONS IMPACTED INCLUDE...
MCGREGOR RANGE BASE...
MISSION VALLEY...
EAST EL PASO...
NORTHEAST EL PASO...
WEST EL PASO...
SANTA TERESA...
SUNLAND PARK...
CHAPARRAL...
ANTHONY...
HORIZON CITY...
FABENS...
COLONIA DEL PASO...
LAKE WAY ESTATES...
FRANKLIN MOUNTAINS STATE PARK...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
&&
LAT...LON 3139 10609 3147 10623 3153 10625 3156 10629
3168 10635 3174 10641 3176 10646 3174 10649
3178 10653 3178 10688 3215 10694 3217 10611
3139 10601
TIME...MOT...LOC 1220Z 125DEG 4KT 3180 10648
$$
ROGASHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this special weather statement went out at Aug 9, 4:20 AM MDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 9, 4:20 AM MDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 420 AM MDT SAT AUG 9 2014 .SYNOPSIS... MOIST UNSTABLE AIR WILL FLOW INTO SOUTHERN NEW MEXICO AND WEST TEXAS THIS WEEKEND WHILE UPPER DISTURBANCES AND A WEAK FRONT MOVE INTO THE REGION. THIS WEATHER PATTERN WILL GENERATE SCATTERED SHOWERS AND THUNDERSTORMS TODAY AND SUNDAY WITH HEAVY RAINS FALLING OVER SOME LOCATIONS. HIGH PRESSURE ALOFT WILL BRING SEASONABLY WARM DRIER WEATHER AFTER SUNDAY BUT THERE WILL STILL BE A FEW SHOWERS AND THUNDERSTORMS ACROSS THE BORDERLAND EACH DAY. && .DISCUSSION... LARGER SCALE REGIONAL WEATHER PATTERN WILL BE DOMINATED BY UPPER TROUGHING ALONG THE WEST COAST WITH RIDGE AXIS EXTENDING ACROSS CENTRAL AND NORTHERN NEW MEXICO. AT THE SURFACE HIGH PRESSURE WILL COVER COLORADO AND NORTHERN NEW MEXICO WITH THERMAL HEAT LOW OVER ARIZONA. THIS SCENARIO WILL BE CONDUCIVE FOR A LOW TO MID LEVEL EAST TO SOUTHEAST FLOW WITH WITH TRAJECTORIES TRANSPORTING RATHER ABUNDANT TROPICAL MOISTURE FROM THE GULF OF MEXICO INTO SOUTHERN NEW MEXICO AND WEST TEXAS. THUS PRECIPITABLE WATER WILL BE AROUND 1.1 TO 1.4 INCHES ACROSS THE REGION TODAY AND SUNDAY WITH MOST UNSTABLE CAPES AROUND 500 TO 1000 J/KG. GUIDANCE HINTS AT WEAK EMBEDDED WAVES/DISTURBANCES MOVING EAST TO WEST THROUGH THE AREA WITH A WEAK DISSIPATING FRONT DROPPING SOUTHWARD INTO THE CWA LATER SUNDAY. COMBINATION OF LIFT...INSTABILITY AND MOISTURE SHOULD CONSEQUENTLY GENERATE AT LEAST SCATTERED CONVECTION TODAY AND SUNDAY. WIND PROFILE WILL BE FAVORABLE FOR SLOW MOVING AND/OR BACK BUILDING CELLS SO POTENTIAL WILL EXIST FOR LOCALLY HEAVY RAINFALL AND FLASH FLOODING. RIDGE AXIS WILL DEVELOP A MORE NORTH TO SOUTH ALIGNMENT THROUGH NEW MEXICO MONDAY AND TUESDAY WITH WARMER AIR ALOFT VIA SUBSIDENCE SETTLING OVER THE REGION. LOW AND MID LEVEL FLOW WILL STILL PUSH MOISTURE INTO THE AREA WITH PRECIPITABLE WATER REMAINING ABOVE AN INCH. HOWEVER THE WARMER AIR ALOFT WILL ALSO TEND TO STABILIZE THE AIR MASS AND THIS WILL REDUCE CONVECTIVE COVERAGE MIDDLE AND EASTERN ZONES. CONVERSELY WESTERN ZONES SHOULD SEE GREATER STORM COVERAGE AS INSTABILITY WILL BE GREATER NEAR THE ARIZONA BORDER. && .AVIATION...VALID 09/12Z-10/12Z. WIDESPREAD AREAS OF CEILINGS ABOVE 10,000 FEET AGL WITH SCATTERED AREAS OF MVFR CEILINGS AND VISIBILITIES AND ISOLATED IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS...MAINLY BETWEEN 20Z AND 03Z. && .FIRE WEATHER... MOIST UNSTABLE AIR WILL FLOW INTO SOUTHERN NEW MEXICO AND WEST TEXAS THIS WEEKEND WHILE UPPER DISTURBANCES AND A WEAK FRONT MOVE INTO THE REGION. THIS WEATHER PATTERN WILL GENERATE SCATTERED SHOWERS AND THUNDERSTORMS TODAY AND SUNDAY WITH HEAVY RAINS FALLING OVER SOME LOCATIONS. LOWEST HUMIDITY WILL BE AROUND 25 TO 35 PERCENT LOWLANDS AND 40 TO 50 PERCENT MOUNTAINS TODAY AND SUNDAY. WINDS MAY GUST TO 50 MPH IN THUNDERSTORMS...OTHERWISE WIND SPEEDS WILL BE LESS THAN 15 MPH MOST AREAS TODAY WITH WINDS SPEEDS AROUND 10 TO 20 MPH ON SUNDAY. HIGH PRESSURE ALOFT WILL BRING SEASONABLY WARM DRIER WEATHER AFTER SUNDAY BUT THERE WILL STILL BE A FEW SHOWERS AND THUNDERSTORMS ACROSS THE BORDERLAND EACH DAY WITH MOST ACTIVITY OVER THE HIGHER MOUNTAINS AND NEAR THE ARIZONA BORDER. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 92 72 93 72 92 / 30 30 30 30 30 SIERRA BLANCA 86 66 86 66 87 / 40 30 30 30 30 LAS CRUCES 89 67 91 67 91 / 30 30 40 30 30 ALAMOGORDO 90 68 92 68 91 / 20 30 40 30 30 CLOUDCROFT 70 50 68 51 67 / 40 30 50 30 40 TRUTH OR CONSEQUENCES 90 66 90 66 90 / 20 20 40 30 30 SILVER CITY 83 62 84 62 81 / 20 20 50 30 30 DEMING 89 66 93 66 91 / 30 30 40 30 30 LORDSBURG 88 67 91 67 90 / 30 30 40 30 30 WEST EL PASO METRO 92 71 93 71 92 / 30 30 30 30 30 DELL CITY 92 68 92 68 90 / 40 30 30 30 30 FORT HANCOCK 90 70 91 70 93 / 40 30 30 30 30 LOMA LINDA 85 66 86 66 85 / 30 30 30 30 30 FABENS 92 72 93 72 92 / 30 30 30 30 30 SANTA TERESA 91 70 93 70 92 / 30 30 30 30 30 WHITE SANDS HQ 89 69 91 69 89 / 30 30 40 30 30 JORNADA RANGE 90 67 91 67 90 / 20 30 40 30 30 HATCH 92 66 92 66 91 / 20 30 40 30 30 COLUMBUS 89 68 91 68 91 / 30 30 30 30 30 OROGRANDE 90 68 91 68 90 / 30 30 40 30 30 MAYHILL 76 54 76 54 74 / 50 30 50 30 40 MESCALERO 79 54 78 54 74 / 40 30 50 30 40 TIMBERON 78 54 77 54 74 / 40 30 50 30 40 WINSTON 80 60 81 60 80 / 30 30 50 40 40 HILLSBORO 83 65 83 65 84 / 20 20 40 30 30 SPACEPORT 88 66 89 66 90 / 20 20 40 30 30 LAKE ROBERTS 81 60 84 60 81 / 30 30 50 40 40 HURLEY 84 63 87 63 85 / 20 20 40 30 30 CLIFF 86 65 88 65 89 / 20 20 40 30 30 MULE CREEK 83 63 79 63 84 / 20 20 40 30 30 FAYWOOD 82 63 86 63 85 / 20 30 40 30 30 ANIMAS 87 66 91 66 89 / 30 30 40 30 30 HACHITA 89 65 92 65 88 / 30 30 40 30 30 ANTELOPE WELLS 86 65 91 65 85 / 30 30 40 30 30 CLOVERDALE 84 62 83 62 81 / 30 30 40 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH
Hazardous weather outlook, Aug 8, 12:05 PM MDT, 18 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1205 PM MDT FRI AUG 8 2014 NMZ401>417-TXZ418>424-091730- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1205 PM MDT FRI AUG 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT MOIST UNSTABLE AIR CONTINUES TO COVER THE REGION WHILE AN UPPER DISTURBANCE MOVES THROUGH THE REGION. THIS WEATHER PATTERN WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA. A FEW STORMS WILL PRODUCE VERY HEAVY RAINFALLS...WIND GUSTS TO 40 MPH AND SMALL HAIL. UP TO 2 INCHES OF RAIN MAY FALL OVER VERY ISOLATED LOCATIONS CAUSING FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MOIST UNSTABLE AIR WILL WILL CONTINUE TO FLOW INTO THE REGION RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS SATURDAY THROUGH SUNDAY. LOCALLY HEAVY RAINS POSSIBLE WITH ISOLATED LOCATIONS RECEIVING UP TO 2 INCHES OF RAIN. HIGH PRESSURE ALOFT WILL RESULT IN DIMINISHED THUNDERSTORM COVERAGE MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. ROGASH
In the hours before
Special weather statement, Aug 9, 5:27 AM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
527 AM MDT SAT AUG 9 2014
NMZ411-413-417-TXZ418>420-423-091215-
EASTERN/CENTRAL EL PASO COUNTY TX-NORTHERN HUDSPETH HIGHLANDS/HUECO
MOUNTAINS TX-OTERO MESA NM-RIO GRANDE VALLEY OF EASTERN EL
PASO/WESTERN HUDSPETH COUNTIES TX-SOUTHERN DONA ANA COUNTY/MESILLA
VALLEY NM-SOUTHERN TULAROSA BASIN NM-WESTERN EL PASO COUNTY TX-
527 AM MDT SAT AUG 9 2014
...STRONG THUNDERSTORMS THREATENING SOUTHEASTERN DONA ANA...
SOUTHWESTERN OTERO...NORTHWESTERN HUDSPETH AND EL PASO COUNTIES
THROUGH 615 AM MDT...
AT 512 AM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS OVER EL PASO TEXAS AND SURROUNDING AREAS.
LOCALLY HEAVY RAINS AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES
WILL OCCUR WITH THE STORMS ALONG WITH WIND GUSTS TO 40 MPH. SOME
PONDING OF WATER MAY OCCUR...ESPECIALLY AROUND LOW WATER CROSSINGS.
LOCATIONS IMPACTED INCLUDE...
EL PASO
MCGREGOR RANGE BASE...
MISSION VALLEY...
WEST EL PASO...
SUNLAND PARK...
CHAPARRAL...
ANTHONY...
HORIZON CITY...
FABENS...
FRANKLIN MOUNTAINS STATE PARK...
HUECO TANKS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
&&
LAT...LON 3130 10593 3138 10600 3139 10609 3146 10621
3153 10625 3156 10629 3168 10635 3174 10641
3176 10646 3174 10649 3178 10653 3178 10685
3211 10686 3226 10590 3124 10581 3124 10585
TIME...MOT...LOC 1123Z 160DEG 12KT 3197 10641
ROGASHSpecial weather statement, Aug 9, 6:21 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
621 AM MDT SAT AUG 9 2014
NMZ411-413-TXZ418>420-423-091315-
EASTERN/CENTRAL EL PASO COUNTY TX-NORTHERN HUDSPETH HIGHLANDS/HUECO
MOUNTAINS TX-RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH
COUNTIES TX-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-SOUTHERN
TULAROSA BASIN NM-WESTERN EL PASO COUNTY TX-
621 AM MDT SAT AUG 9 2014
...STRONG THUNDERSTORMS THREATENING SOUTHEASTERN DONA ANA...
SOUTHWESTERN OTERO AND EL PASO COUNTIES THROUGH 715 AM MDT...
AT 610 AM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS OVER EL PASO TEXAS AND SURROUNDING AREAS.
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING WILL OCCUR WITH THIS
ACTIVITY.
LOCATIONS IMPACTED INCLUDE...
MCGREGOR RANGE BASE...
MISSION VALLEY...
EAST EL PASO...
NORTHEAST EL PASO...
WEST EL PASO...
SANTA TERESA...
SUNLAND PARK...
CHAPARRAL...
ANTHONY...
HORIZON CITY...
FABENS...
COLONIA DEL PASO...
LAKE WAY ESTATES...
FRANKLIN MOUNTAINS STATE PARK...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
&&
LAT...LON 3139 10609 3147 10623 3153 10625 3156 10629
3168 10635 3174 10641 3176 10646 3174 10649
3178 10653 3178 10688 3215 10694 3217 10611
3139 10601
TIME...MOT...LOC 1220Z 125DEG 4KT 3180 10648
ROGASHThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:01 AM MDT | Areal Flood Advisory | EPZ | Doña Ana, Otero | 59 min |
| Aug 9, 8:44 AM MDT | Areal Flood Advisory | EPZ | Doña Ana | 2 hr |
| Aug 9, 1:10 PM MDT | Areal Flood Advisory | EPZ | Otero | 2 hr |
| Aug 9, 3:05 PM MDT | Special Weather Statement | EPZ | 40 min | |
| Aug 9, 4:01 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 119 min |
| Aug 9, 4:48 PM MDT | Special Weather Statement | EPZ | Doña Ana | 42 min |
| Aug 9, 5:25 PM MDT | Special Weather Statement | EPZ | Luna | 50 min |
| Aug 8, 6:04 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 4 hr |
| Aug 9, 5:27 AM MDT | Special Weather Statement | EPZ | El Paso | 48 min |
| Aug 9, 5:56 AM MDT | Areal Flood Advisory | EPZ | El Paso | 64 min |
| Aug 9, 3:00 PM MDT | Special Weather Statement | EPZ | Hudspeth | 45 min |
| Aug 9, 5:17 PM MDT | Special Weather Statement | EPZ | El Paso | 43 min |
Nearby
Special Weather Statements in Texas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.